Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 21, 2020, 2:20 AM MST for 4 counties in Arizona. It took effect at Apr 21, 2020, 2:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2020, 2:20 AM MST (09:20 UTC)
- In effect from
- Apr 21, 2020, 2:00 PM MST
- Expired
- Apr 21, 2020, 7:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4295 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS85 KTWC 210920 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 220 AM MST Tue Apr 21 2020 AZZ151-211030- /O.CAN.KTWC.FW.A.0001.200421T1900Z-200422T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC- 220 AM MST Tue Apr 21 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 151... The National Weather Service in Tucson has cancelled the Fire Weather Watch. Gusty winds and low relative humidity is still expected this afternoon but will fall short of Red Flag Warning levels. $$ AZZ152-220200- /O.UPG.KTWC.FW.A.0001.200421T1900Z-200422T0200Z/ /O.NEW.KTWC.FW.W.0002.200421T2100Z-200422T0200Z/ Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 220 AM MST Tue Apr 21 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR SOUTHERN FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 7 PM MST this evening. The Fire Weather Watch is no longer in effect. * TIMING...2 PM MST this afternoon to 7 PM MST this evening. * WINDS...Sustained 20-foot west winds of 15 to 25 mph with gusts to around 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values between 9 and 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:40 PM MST, 11 hours 40 minutes earlier.
Area forecast discussion, Apr 20, 2:40 PM MST, 11 hours 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 PM MST Mon Apr 20 2020 .SYNOPSIS...Dry conditions along with a significant warming trend can be expected this week. Gusty afternoon winds will also occur, especially on Tuesday as a weather system passes through the region. High temperatures approaching the upper 90s to around 100 degrees will be possible in the lower deserts this coming weekend. && .DISCUSSION...Cirrus clouds are streaming in from the southwest out ahead of a trough currently situated over the west coast. As the larger scale trough moves east a series of shortwaves will move through Arizona starting tonight into Wednesday. This will lead to strong and gusty winds Tuesday afternoon for much of the area. Because of these winds along with low relative humidity and high fire danger the fire weather watch for areas east of Tucson Tuesday afternoon has been continued. However, the watch area was trimmed back further east to no longer include eastern Pima, Pinal, and Santa Cruz counties. New model data suggested wind speeds would not reach critical fire weather thresholds in those areas. See the fire weather section for more details. Wednesday the last shortwave will be exiting Arizona and winds will still be elevated but no impacts are expected. Also, some areas in far western Pima County could see 90 degrees. By Thursday ridging will be in place leading to high temps in the low 90's in the Tucson metro area for the first time this year. Ensemble guidance shows the ridge staying in place into early next week and building over the weekend. This will result in temperatures warming into early next week with high temperatures in the upper 90's and even 100 degrees in far western Pima County. && .AVIATION...Valid through 21/12Z. FEW-SCT clouds AOA 25k ft MSL expected through early this evening becoming SKC-FEW AOA 25k ft MSL overnight. SKC expected Tuesday for all terminals. Light and variable sfc winds expected overnight increasing generally from the west Tuesday late morning into the afternoon. Expect sfc winds between 12-17 kts, gusting to to 20-25 kts for KTUS/KOLS and 17-22 kts, gusting to 30-35 kts for KDUG. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry conditions the next 7 days with min RH values between 8-17% in the valleys. By this weekend, min RH values could drop as low as 5-7%. For the mountains, expect min RH values in the 15-25% range. Overnight RH recoveries will be fair to good through Wednesday morning, then drying out with fair to Poor recoveries expected each morning into the weekend. High temperatures will generally be within a couple of degrees of normal through Wednesday, then warm into the mid 80s to lower 90s in the valleys late in the week. Some valley locations will rise into the middle and upper 90s by the weekend. Breezy conditions are expected Tuesday, which will result in at least localized critical fire weather thresholds being met or exceeded in locations to the east/southeast of Tucson Tuesday afternoon into early Tuesday evening. Recent model guidance is now suggesting the winds will be lighter. Due to the new guidance, decided to continue the Fire Weather Watch for eastern sections of Fire Weather Zone 151 and much of Fire Weather zone 152. In fact, the watch was pulled out of the eastern sections of Pima, Santa Cruz, and Pinal Counties. Additional adjustments to the coverage or even a cancellation may be needed if these trends continue. Elsewhere across southeastern AZ, fire weather will be elevated. Elevated winds are then expected to continue across the eastern half of the forecast area Wednesday through Friday. At this time, wind speeds are expected to remain below critical fire weather thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for AZZ151-152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.